MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 ALIGN® TO URETHRAL SUPPORT SYSTEM - HOOK

C.R. BARD, INC. (COVINGTON) -1018233 ALIGN® TO URETHRAL SUPPORT SYSTEM - HOOK
Model Number BRD400HK
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bacterial Infection (1735); Erosion (1750); Chest Pain (1776); Hemorrhage/Blood Loss/Bleeding (1888); Unspecified Infection (1930); Pain (1994); Scar Tissue (2060); Urinary Retention (2119); Urinary Tract Infection (2120); Urinary Frequency / Polyuria (2275); Prolapse (2475); Foreign Body In Patient (2687); Dyspareunia (4505); Urinary Incontinence (4572); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported event could not be confirmed.No sample was returned for evaluation.Based on the investigation findings, current manufacturing controls are considered adequate as to detect and segregate any non-conforming unit.Event described could not be confirmed as a manufacturing related issue.The alleged event is most likely associated with possible procedural/surgical complications.The ifu currently addresses potential risks associated with surgically implantable materials which states the following: precautions the usual precautions associated with urological procedures should be followed: accepted surgical practice and precautions must be followed for the management of contaminated or infected wound sites, when the align® to urethral support system is used.Postoperative bleeding may occur in some patients and must be controlled prior to patient release.The implant procedure requires diligent attention to anatomical structure and care to avoid puncture of large vessels, nerves, bladder, and any viscera, during introducer needle passage.Proper placement of the mesh sling implant at mid-urethra requires that it lies flat with minimal or no tension under the urethra.The align® to urethral support system is intended as a single-use, disposable device.Do not resterilize any portion of the align® to urethral support system.Patients should be advised that pregnancy following a mesh sling implant procedure may negatively affect the success of the previous implant procedure and incontinence may reoccur.The safety and effectiveness of the align® to urethral support system implant procedure has not been established for the treatment of stress urinary incontinence in males and children under the age of 18.Cystoscopy can be considered at the physician¿s discretion.Do not use the align® to urethral support system if the packaging is opened or damaged.After use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practice and applicable local, state and federal laws and regulations.Post-operatively the patient is recommended to refrain from heavy lifting and/or exercise (i.E.Cycling, jogging) for at least three to four weeks and intercourse for one month.Adverse events: complications associated with the proper implantation of the align® to urethral support system may include, but are not limited to: postoperative hematoma, which may occur following the implant procedure temporary urinary retention, bladder outlet obstruction, and voiding difficulties associated with over-correction/too much tension placed on the mesh sling implant perforations or lacerations of vessels, nerves, bladder or any viscera, which may occur during introducer needle passage transitory irritation at the operative wound site, which may elicit a foreign body response that leads to inflammation, infection, or erosion of the implant.
 
Event or Problem Description
This complaint is being opened in association with the alleged event filed by the patient¿s attorney in complaint number(s) (b)(4).There have been no allegations of deficiency or serious injury against this device.This device is listed in the patient¿s medical record.It was reported in the patient¿s medical records received on november 19, 2018, that as a result of having the product implanted, the patient has experienced graft exposure (foreign body in patient), dyspareunia, vaginal bleeding (blood loss), erosion, post-coital bleeding, urinary frequency, defect, cessation of coitus, urinary tract infection, scarring (scar tissue), nonsurgical and additional surgical interventions.Per additional information received on 20jul2021, the patient experienced severe pain, vaginal bleeding, painful sexual intercourse, mesh erosion, cystocele, recurrent vaginal yeast infections, recurrent vaginal pain, urinary incontinence, urinary retention, uterine prolapse, vaginal vault prolapse, dyspareunia, vaginal graft exposure, urinary frequency, urinary tract infection, breast pain and required additional surgical and non-surgical interventions.
 
Additional Manufacturer Narrative
2120, 2687, ="l".2060, 2519, 2597, 2348, 2475, 3191="nl".H11: section a through f - the information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
Per additional information received via medical records on 03jan2024, the patient experienced severe pain, pelvic pain, vaginal mesh erosion, mesh exposure, vaginal bleeding, painful sexual intercourse, cystocele, recurrent or chronic vaginal or bladder infections, recurrent vaginal pain (sharp pains that feel like bad menstrual cramps, in the lower abdomen), urinary incontinence, urinary retention, uterine prolapse, vaginal vault prolapse, wound healing problems, collapsed bladder requiring additional surgical and non-surgical treatments.

Brand Name
ALIGN® TO URETHRAL SUPPORT SYSTEM - HOOK
Common Device Name
ALIGN® TO URETHRAL SUPPORT SYSTEM - HOOK
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington, GA 30014
7707846100
MDR Report Key12272078
Report Number1018233-2021-80054
Device Sequence Number14803284
Product Code OTN
UDI-Device Identifier00801741016219
UDI-Public(01)00801741016219
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K093747
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/30/2012
Device Model NumberBRD400HK
Device Catalogue NumberBRD400HK
Device Lot NumberHUUA0184
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Device Age2 MO
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/20/2021
Supplement Date Received by Manufacturer01/03/2024
Initial Report FDA Received Date08/03/2021
Supplement Report FDA Received Date01/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/27/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AVAULTA PLUS® BIOSYNTHETIC ANTERIOR; AVAULTA PLUS® BIOSYNTHETIC ANTERIOR; AVAULTA PLUS® BIOSYNTHETIC ANTERIOR
Outcome Attributed to Adverse Event Required Intervention;
Patient Age47 YR
Patient SexFemale
Patient Weight82 KG